MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-160
Medical Device Problem Codes Nonstandard Device (1420); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an overstitch ess was used in the stomach during an endoscopic submucosal dissection (esd) procedure on (b)(6) 2026.During the procedure, it was difficult to advance the anchor exchange catheter through the scope.When the physician was finally able to extend the catheter, the anchor had disconnected.The needle body was closed and bent the needle shaft.The device was removed from the patient, and the anchor exchange catheter was stuck in the scope.The procedure was completed with a new overstitch device.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: device code a040609 is being used to capture the reportable event of needle shaft bent.
 
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: device code a040609 is being used to capture the reportable event of needle shaft bent.Device evaluation: block h11: the overstitch ess was not returned and no media was available for analysis.Product analysis could not be performed, for this reason and due to the lack of evidence, the reported events of needle shaft bent and anchor exchange difficult to advance could not be confirmed.A risk review of the overstitch ess was completed and confirmed that the event of needle shaft bent and anchor exchange difficult to advance were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device history record (dhr) could not be performed because the ship history review could not be completed due to the unavailable documentation.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, there is not enough evidence to determine whether the needle shaft bent and anchor exchange difficult to advance was due to the physician's technique during the procedure or was related to a device malfunction.For this reason, unable to exclude device problem is selected as the most probable cause for this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch ess was used during an endoscopic submucosal dissection (esd) procedure on (b)(6) 2026.During the procedure, it was difficult to advance the anchor exchange catheter through the scope.When the physician was finally able to extend the catheter, the anchor had disconnected.The needle body was closed and bent the needle shaft.The device was removed from the patient, and the anchor exchange catheter was stuck in the scope.The procedure was completed with a new overstitch device.There was no patient complications reported as a result of this event.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24493262
Report Number3005099803-2026-00790
Device Sequence Number10638630
Product Code OCW
UDI-Device Identifier20811955020661
UDI-Public(01)20811955020661(11)250602(17)280531(10)2025060002
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-160
Device Catalogue NumberESS-G02-160
Device Lot Number2025060002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer02/26/2026
05/05/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/26/2026
06/01/2026
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown